Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 13, 2017, 10:29 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2017, 10:29 AM EDT (14:29 UTC)
- Expired
- May 13, 2017, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
207 WHUS42 KMHX 131429 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1029 AM EDT SAT MAY 13 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .STRONG LONG PERIOD SWELL WILL LEAD TO A HIGH THREAT OF RIP CURRENTS FOR THE BEACHES FROM CAPE HATTERAS TO DUCK TODAY. NCZ103-132230- /O.NEW.KMHX.BH.S.0011.170513T1429Z-170514T0000Z/ OUTER BANKS DARE- 1029 AM EDT SAT MAY 13 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...BEACHES FROM CAPE HATTERAS TO DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL OCCUR BETWEEN 3 AND 4 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 13, 7:02 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 13, 7:02 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 702 AM EDT Sat May 13 2017 .SYNOPSIS... A cold front will pass through from the west today. A weak and dry cold front will move through from the north Sunday night. High pressure will cross the area from the west Tuesday then move off into the western Atlantic for the rest of the week. && .NEAR TERM /TODAY/... As of 7 AM Sat...No changes with morning update. Still only expecting sct showers with iso thunder, best coverage across southern zones today. Previous discussion...As of 3 AM Sat...Sfc cold front analyzed on reg radar moving through the coastal plains counties. A warm front along the OBX has spurred heavy showers and thunderstorms through the overnight though these are moving further offshore now as winds turn westerly. For today, sfc cold front will have moved offshore this morning, however 850mb front lingers behind and thus elevated instability will be sufficient for some embedded thunderstorms through the day southeast half of the FA. Activity appears to be more sct in nature and thus have sct mention of showers today. Highs range 70-75, coolest north and warmest south. && .SHORT TERM /TONIGHT/... As of 3 AM Sat...Tranquil conditions tonight as dry air surgest into the region behind developing noreaster off the Mid Atlantic coast, with mainly clear skies and light NW winds. Lows near climo in the low/mid 50s mainland to upr 50s beaches. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 300 AM SAT...Dry and warm thru the extended period. Sunday through Tuesday...Low pres will cont to lift well NE of region Sunday as high pres crosses to the S. Expect plenty of sun with highs lower 80s inland to 70s cst. A weak and dry cold front will cross Sunday night then dissipate to the S Mon. Limited moisture with front and not expecting much in the way of clouds with it. Little if any CAA behind front and with lots of sun will see high reach lower 80s again inland to 70s cst Mon. High pres will approach from the W Mon night and cross the region Tue. Will cont to have mclr skies with atms remaining dry. Lows Mon night will range from upr 50s cooler inland spots to 60s cst. Thicknesses start to increase Tue and will see above normal highs ranging from mid/upr 80s inland to 70s beaches. Wed through Fri...A large area of high pressure off the southeast coast (Bermuda high) and a 500 mb ridge will be the main features of interest through the period. With this type of pattern we can't totally rule out an isolated shower or storm along the sea breeze but atms looks rather dry overall so will cont with no pops. With a 588 DM ridge building overhead by mid week then sliding off the cst late week will see highs around 90 inland to upr 70s/low 80s most beaches. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... Short Term /through tonight/ As of 7 AM Sat...Mainly IFR/LIFR this morning with improving conditions through the day as NW winds bring drier air into E NC. Skies will become mostly SKC tonight with light NW breezes. Long Term /Sunday through Wed/... As of 300 AM Sat...High confidence in VFR through next week with mclr skies and no precip expected. && .MARINE... Short Term /through Tonight/ As of 7 AM Sat...Gusting S winds for the ctrl waters producing 6+ ft waves early this morning. Seas will slowly subside for the waters through the day though pick back up tonight as NW winds increase as low pres strengthens off the Mid Atlantic coast. Have extended SCA for nrn waters through Sunday early afternoon. Long Term /Sunday through Wed/... As of 300 AM Sat...Deepening low pres will cont to lift well NE of region Sunday with high pres sliding S late. NNW winds 10 to 20 kts early will become W 10 to 15 kts in the aftn. Seas of 4 to 6 ft early Sunday will subside to 3 to 5 ft...highest outer central and srn wtrs. A weak cold front will cross Sun night with winds becoming NW around 15 kts behind front later Sun night and early Mon...then becoming light Mon aftn as the front dissipates to the S. Seas of 3 to 5 ft early Mon will subside to 2 to 4 ft late. Good boating cond Tue and Wed with high pres becoming established offshore. Winds will be light Tue as the high slides off the cst then expect SSW winds 10 to 15 kts Wed. Seas mainly 1 to 3 ft Tue and Wed...may see some 4 footers outer central wtrs late Wed. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...Small Craft Advisory until 2 PM EDT Sunday for AMZ150-152-154. && SYNOPSIS...TL NEAR TERM...TL SHORT TERM...TL LONG TERM...RF/EH AVIATION...RF/TL MARINE...RF/TL
Hazardous weather outlook, May 13, 4:05 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 405 AM EDT Sat May 13 2017 NCZ029-044>047-079>081-090>095-098-104-140815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Hyde- 405 AM EDT Sat May 13 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-140815- Outer Banks Dare- 405 AM EDT Sat May 13 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 13, 6:34 AM EDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 634 AM EDT SAT MAY 13 2017 NCZ103-104-131115- Outer Banks Hyde-Outer Banks Dare- 634 AM EDT SAT MAY 13 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL OUTER BANKS DARE AND NORTHEASTERN OUTER BANKS HYDE COUNTIES... At 633 AM EDT, radar indicated strong thunderstorms were located along a line extending from 13 miles east of Gull Rock to 6 miles south of Hatteras Ferry Terminal. Movement was northeast at 30 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Hatteras Ferry Terminal. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3508 7556 3503 7576 3549 7594 TIME...MOT...LOC 1033Z 247DEG 27KT 3545 7587 3512 7574 5
Special weather statement, May 13, 6:48 AM EDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 648 AM EDT SAT MAY 13 2017 NCZ047-103-131130- Western Dare-Outer Banks Dare- 648 AM EDT SAT MAY 13 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MAINLAND DARE AND OUTER BANKS DARE COUNTIES... At 648 AM EDT, radar indicated strong thunderstorms were located along a line extending from 17 miles west of Salvo to near Avon. Movement was northeast at 35 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Salvo, Avon, Waves, Rodanthe, Buxton, Hatteras Island Fishing Pier and Avon Pier. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3594 7537 3550 7500 3525 7559 3558 7587 TIME...MOT...LOC 1048Z 235DEG 30KT 3555 7578 3534 7560 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:34 PM EDT | Special Marine Warning | MHX | 56 min | |
| May 12, 11:34 PM EDT | Special Marine Warning | MHX | 56 min | |
| May 12, 11:47 PM EDT | Special Weather Statement | MHX | Dare | 58 min |
| May 13, 12:57 AM EDT | Special Weather Statement | MHX | Dare | 48 min |
| May 13, 1:40 AM EDT | Special Marine Warning | MHX | 65 min | |
| May 13, 3:37 AM EDT | Special Marine Warning | MHX | 38 min | |
| May 13, 4:15 AM EDT | Special Marine Warning | MHX | 60 min | |
| May 13, 6:34 AM EDT | Special Weather Statement | MHX | Dare | 41 min |
| May 13, 6:48 AM EDT | Special Weather Statement | MHX | Dare | 42 min |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.